Alert archive / South Dakota / Wind Advisories in 2005

Wind Advisory 5, NWS Aberdeen, SD

November 12, 200526 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Nov 12, 2005, 3:34 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 12, 2005, 3:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2005, 3:34 AM CST (09:34 UTC)
In effect from
Nov 12, 2005, 3:00 PM CST
Expired
Nov 13, 2005, 9:00 AM CST
In force
18 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2005-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2005-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2732 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 120934
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
334 AM CST SAT NOV 12 2005

.AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST OUT OF NEBRASKA
TODAY...AND INTO NORTHEAST MINNESOTA BY THIS EVENING BRINGING
STRONG NORTHWEST WINDS TO CENTRAL AND NORTHEAST SOUTH DAKOTA AND
ACROSS WEST CENTRAL MINNESOTA LATE TODAY.

SDZ003-004-009-015-016-033>037-045-048-051-121745-
/O.NEW.KABR.WI.Y.0005.051112T2100Z-051113T1200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
334 AM CST SAT NOV 12 2005 /234 AM MST SAT NOV 12 2005/

...WIND ADVISORY IN EFFECT FROM 3 PM CST /2 PM MST/ THIS
AFTERNOON TO 6 AM CST /5 AM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM CST /2 PM MST/ THIS
AFTERNOON TO 6 AM CST /5 AM MST/ SUNDAY. 

STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH...WILL
DEVELOP ACROSS CENTRAL...AND NORTH CENTRAL SOUTH DAKOTA LATE THIS
AFTERNOON. THE STRONG WINDS ARE EXPECTED TO DECREASE TO 20 TO 30
MPH BY SUNDAY MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ005>008-010-011-017>023-121745-
/O.NEW.KABR.WI.Y.0005.051113T0000Z-051113T1200Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
334 AM CST SAT NOV 12 2005

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
SUNDAY. 

STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH...WILL
DEVELOP ACROSS NORTHEAST SOUTH DAKOTA...AND WEST CENTRAL
MINNESOTA EARLY THIS EVENING. THESE STRONG WINDS ARE EXPECTED TO DECREASE
TO 20 TO 30 MPH SUNDAY MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

ALBRECHT
6 follow-up statements
000 
WWUS73 KABR 121858
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1258 PM CST SAT NOV 12 2005

.AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST OUT OF NEBRASKA
TODAY...AND INTO NORTHEAST MINNESOTA BY THIS EVENING BRINGING
STRONG NORTHWEST WINDS TO CENTRAL AND NORTHEAST SOUTH DAKOTA AND
ACROSS WEST CENTRAL MINNESOTA LATE TODAY.

SDZ003-004-009-015-016-033>037-045-048-051-130300-
/O.CON.KABR.WI.Y.0005.051112T2100Z-051113T1200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
1258 PM CST SAT NOV 12 2005 /1158 AM MST SAT NOV 12 2005/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM CST /2 PM MST/ UNTIL 
6 AM CST /5 AM MST/ SUNDAY.

STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL
DEVELOP ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA LATE THIS
AFTERNOON. THE STRONG WINDS ARE EXPECTED TO DECREASE TO 20 TO 30
MPH BY SUNDAY MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ005>008-010-011-017>023-130300-
/O.CON.KABR.WI.Y.0005.051113T0000Z-051113T1200Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1258 PM CST SAT NOV 12 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST SUNDAY...

STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL
DEVELOP ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
EARLY THIS EVENING. THESE STRONG WINDS ARE EXPECTED TO DECREASE TO
20 TO 30 MPH SUNDAY MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

PARKIN
000 
WWUS73 KABR 122211
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
411 PM CST SAT NOV 12 2005

.AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST FROM SOUTHEASTERN
SOUTH DAKOTA ACROSS MINNESOTA BRINGING STRONG NORTHWEST WINDS TO
CENTRAL AND NORTHEAST SOUTH DAKOTA AND ACROSS WEST CENTRAL
MINNESOTA OVERNIGHT.

SDZ003-004-009-015-016-033>037-045-048-051-130615-
/O.CON.KABR.WI.Y.0005.000000T0000Z-051113T1200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
411 PM CST SAT NOV 12 2005 /311 PM MST SAT NOV 12 2005/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
SUNDAY...

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH
WILL DEVELOP ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA TONIGHT.
THE STRONG WINDS ARE EXPECTED TO DECREASE TO 20 TO 30 MPH BY
SUNDAY MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ005>008-010-011-017>023-130615-
/O.CON.KABR.WI.Y.0005.051113T0000Z-051113T1200Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
411 PM CST SAT NOV 12 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
WILL DEVELOP ACROSS EASTERN SOUTH DAKOTA AND WEST CENTRAL
MINNESOTA TONIGHT. THE STRONG WINDS ARE EXPECTED TO DECREASE TO
20 TO 30 MPH BY SUNDAY MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

PARKIN
000 
WWUS73 KABR 130432
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1032 PM CST SAT NOV 12 2005

.AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST ACROSS MINNESOTA
BRINGING STRONG NORTHWEST WINDS TO CENTRAL AND NORTHEAST SOUTH
DAKOTA AND ACROSS WEST CENTRAL MINNESOTA OVERNIGHT.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-131200-
/O.CON.KABR.WI.Y.0005.000000T0000Z-051113T1200Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
1032 PM CST SAT NOV 12 2005 /932 PM MST SAT NOV 12 2005/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
SUNDAY...

NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH THE NIGHT.
HOWEVER...TOWARD DAYBREAK THEY SHOULD BEGIN TO SLACKEN.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
TDK
000 
WWUS73 KABR 130540
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1140 PM CST SAT NOV 12 2005

.AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST ACROSS MINNESOTA
BRINGING STRONG NORTHWEST WINDS TO NORTHEAST SOUTH DAKOTA AND
ACROSS WEST CENTRAL MINNESOTA OVERNIGHT.

SDZ003-004-009-015-016-033>035-045-048-130645-
/O.CAN.KABR.WI.Y.0005.000000T0000Z-051113T1200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
1140 PM CST SAT NOV 12 2005 /1040 PM MST SAT NOV 12 2005/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

$$

MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-131200-
/O.CON.KABR.WI.Y.0005.000000T0000Z-051113T1200Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON
1140 PM CST SAT NOV 12 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

EXPECT WINDS FROM THE NORTHWEST AT 25 TO 40 MPH THROUGH THE REST
OF THE NIGHT...BUT THEY WILL GRADUALLY DECREASE TOWARD MORNING. 

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
TDK
000 
WWUS73 KABR 130938
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
338 AM CST SUN NOV 13 2005

.AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST ACROSS MINNESOTA
BRINGING STRONG NORTHWEST WINDS TO NORTHEAST SOUTH DAKOTA AND
ACROSS WEST CENTRAL MINNESOTA THROUGH MID MORNING.

SDZ005>007-010-011-017>019-036-037-051-131045-
/O.CAN.KABR.WI.Y.0005.000000T0000Z-051113T1200Z/
MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-HYDE-HAND-
BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...IPSWICH...
WEBSTER...FAULKTON...REDFIELD...CLARK...HIGHMORE...MILLER...
FORT THOMPSON
338 AM CST SUN NOV 13 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA. HOWEVER
NORTHWEST WINDS OF 20 TO 25 MPH WITH SOME HIGHER GUSTS CAN STILL
BE EXPECTED THROUGH THE MORNING.

$$

MNZ039-046-SDZ008-020>023-131500-
/O.EXT.KABR.WI.Y.0005.000000T0000Z-051113T1500Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
338 AM CST SUN NOV 13 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN
STILL BE EXPECTED ALONG I-29 AND POINTS EASTWARD. THESE WINDS WILL
DECREASE TO 20 TO 25 MPH AND GUSTY BY LATE MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

ALBRECHT
000 
WWUS73 KABR 131459
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
859 AM CST SUN NOV 13 2005

...WIND ADVISORY WILL EXPIRE AT 9 AM CST...

.THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE STRONG WINDS WILL
CONTINUE TO PUSH AWAY FROM THE REGION. WINDS WILL CONTINUE TO
DIMINISH THROUGHOUT THE MORNING.

MNZ039-046-SDZ008-020>023-131600-
/O.EXP.KABR.WI.Y.0005.000000T0000Z-051113T1500Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
859 AM CST SUN NOV 13 2005

...WIND ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA...THEREFORE THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM CST. 

$$

PARKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 12, 2:55 AM CST, 39 minutes earlier.

Area forecast discussion, Nov 12, 2:55 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
255 AM CST SAT NOV 12 2005

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
FOCUS THIS FORECAST WILL BE ON PRECIPITATION TODAY AND TONIGHT...AND
WINDS THIS AFTERNOON THROUGH TONIGHT. LARGE UPPER LOW SPINNING OVER
COLORADO WILL LIFT TO THE NORTHEAST...AS AN AREA OF SFC LOW PRESSURE
SLIDES NORTHEAST OUT OF WESTERN NEBRASKA. THIS SCENARIO IS QUITE
FAVORABLE FOR MODERATE PRECIPITATION ACROSS THE ABR CWA. INVERTED
TROUGH FEATURE TO BE IN PLACE OVER THE NORTHEAST CWA THIS
MORNING...WITH WAA IN THE LOW LEVELS NEAR KATY AND K8D3. REST OF CWA
CURRENTLY UNDER WEAK WAA...WITH CAA TAKING OVER BY MID MORNING AND
INTO THE AFTERNOON. BEST FRONTOGENETIC FORCING AND MID LEVEL OMEGA
IN THE AREA OF THE INVERTED TROF FEATURE ACROSS THE EASTERN CWA.
THIS COUPLES WITH GOOD DIVERGENCE ALOFT OVER ENTIRE CWA...SO SHOULD
START TO SEE DECENT PRECIPITATION COVERAGE ACROSS THE CWA AS THE
ATMOSPHERIC COLUMN SATURATES INTO LATE MORNING AND THIS AFTERNOON.
HAVE THEREFORE UPPED POPS INTO THE LIKELY CATEGORY THIS
MORNING...AND BECOMING CATEGORICAL THIS AFTERNOON ACROSS ENTIRE CWA.
LATEST GFS ADVERTISING SLIGHT TROWAL FEATURE ACROSS THE EXTREME
EASTERN CWA...SO COULD SEE SOME AREAS OF HEAVIER PRECIPITATION NEAR
EXTREME NE SD AND WC MN. PRECIPITATION WILL BEGIN TO SHOVE OFF TO
THE EAST TONIGHT AS THE CENTER OF THE LOW TRANSLATES EASTWARD INTO
THE GREAT LAKES REGION. STRONG NW FLOW EXPECTED BEHIND THE COLD
FRONT...WITH STRONG CAA AND DECENT PRESSURE RISES OVER THE CWA
TONIGHT. MODELS SUGGESTING H85 WINDS AROUND 50-60KT AND 925MB WINDS
AROUND 35-40KT BEGINNING LATER THIS AFTERNOON OUT WEST...AND INTO
THE OVERNIGHT HOURS ACROSS ENTIRE CWA. HAVE GONE WITH A WIND
ADVISORY BEGINNING FOR THE WESTERN CWA AT 21Z TODAY...AND 00Z FOR
THE REST OF THE CWA LASTING THROUGH 12Z TONIGHT. COULD END UP SEEING
SOME HIGH WIND WARNING CRITERIA...BUT WITH THE BEST WINDS SHOWING UP
OVERNIGHT AND BEST PRESSURE RISES EXPECTED TO JUST SKIRT THE CWA TO
THE SOUTH DECIDED TO JUST GO WITH THE ADVISORY. MAY END UP SEEING
SOME ADVISORY WINDS PRESENT ACROSS THE EXTREME EASTERN CWA SUNDAY
MORNING...BUT WILL LET LATER SHIFTS DECIDE ON THAT. PRECIPITATION
LOOKS TO BE MOSTLY RAIN...WITH SURFACE TEMPERATURES REMAINING ABOVE
FREEZING THROUGH MOST OF THE DAY. START TO SEE SUB-FREEZING
TEMPERATURES ADVECT IN ALOFT BY THIS AFTERNOON...AND OVERNIGHT...SO
PUT IN RAIN OR SNOW WORDING FOR TONIGHT.

SUNDAY GIVES A BRIEF RESPITE FROM PRECIPITATION UNTIL SUNDAY NIGHT
AND MONDAY...WHEN A CLIPPER SYSTEM SLIDES SOUTHEAST OUT OF CANADA.
MODELS LOOKING MORE IMPRESSIVE WITH THIS SYSTEM...WITH ANOTHER
STRONG COLD FRONT SLIDING THROUGH THE STATE. WILL AGAIN HAVE TO
WATCH FOR STRONG WINDS...AND A BETTER CHANCE OF SNOW SHOWING UP WITH
THIS SYSTEM. WILL STILL HAVE TO MONITOR FOR CHANCE OF FREEZING RAIN
EARLIER MONDAY ACROSS THE EASTERN CWA.

.LONG TERM...TUESDAY THROUGH FRIDAY
BIGGEST CHALLENGE IN THE EXTENDED DEALS WITH PCPN CHCS FOR THE FIRST
PART OF EXTENDED...AND COOLISH TEMPS THROUGHOUT THE PERIOD.

FOR TUESDAY...MODELS ARE BEGINNING TO SLOW THE EXIT OF UPPER
TROF...WITH GFS TAKING A MORE NEGATIVE TILT TO UPPER TROF THAN WHAT
WAS SEEN ON THE 11/18Z RUN. THIS MORE STACKED LOOK LINES UP BETTER
WITH ECMWF AND CANADIAN SOLNS. GFS IS ALSO COLDER THAN PREVIOUS RUN.
EVEN THOUGH SFC LOW IS LOCATED IN NERN GREAT LAKES AREA...BACKDOOR
SFC TROF SLIDES SOUTH THROUGH REGION TUESDAY MORNING. WITH UPPER
TROF KICKING THROUGH AT SAME TIME...ADDED SOME CHC/SLGT CHC POPS FOR
LIGHT SNOW TUESDAY MORNING TO ERN ZONES.

REMAINDER OF EXTENDED LOOKS TO BE COOL AS NW FLOW ALOFT REMAINS OVER
CWA. THE NEXT CHC OF SNOW LOOKS TO BE WEDNESDAY NIGHT AS NEXT
CLIPPER SYSTEM CLIPS THE NERN COUNTIES. RIGHT NOW...BEST MOISTURE
STAYS CONFINED IN NODAK...AND BEING A NW FLOW SYSTEM...THEY ARE
USUALLY MOIST STARVED ANYWAY. SO...OPTED TO KEEP DRY CONDS GOING.

STRUGGLED WITH TEMPS FOR THUR/FRI TIME PERIOD. LATEST GFS KEEPS
TEMPS AT 85H WELL BELOW ZERO WITH PC/MOCLOUDY SKIES ON TAP. THOSE
COOL TEMPS DONT MESH WITH CURRENT FCST TEMPS WITH LATEST GUID
SHOWING OVERNIGHT LOWS IN THE TEENS WITH HIGHS IN THE 40S. TRIED TO
TREND TEMPS DOWN A DEGREE OR SO BUT STILL STAY WITHIN COLLAB WITH
SURROUNDING OFFICES. COLD FLOW MATCHES WITH CANADIAN SOLN AND
MATCHES TREND OF ECMWF.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FOR CENTRAL AND NORTH CENTRAL SOUTH DAKOTA
     BEGINNING 21Z THIS AFTERNOON THROUGH 12Z SATURDAY MORNING.
     WIND ADVISORY FOR NORTHEAST SOUTH DAKOTA BEGINNING 00Z TONIGHT
     THROUGH 12Z SATURDAY MORNING.
MN...WIND ADVISORY FOR BIG STONE AND TRAVERSE COUNTIES BEGINNING 00Z
     TONIGHT THROUGH 12Z SATURDAY MORNING.
&&

ALBRECHT/HINTZ
Hazardous weather outlook, Nov 11, 5:25 AM CST, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
525 AM CST FRI NOV 11 2005

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-121130-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
525 AM CST FRI NOV 11 2005 /425 AM MST FRI NOV 11 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

HINTZ

Nearby

Wind Advisories in South Dakota, 2005Wind Advisories in Minnesota, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.